Tornadoes · United States · Texas · 2014

EF1 tornado, Wagner to South Sulpher, Texas, April 3, 2014

From Wagner to South Sulpher, this EF1 tornado ran 11.8 miles across Hunt County on April 3, 2014, touching down at 8:03 PM CDT and reaching 750 yards wide. It killed nobody and injured 4, and did $900,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 3, 2014
Touchdown
8:03 PM CDT (01:03 UTC)
Lifted
8:16 PM CDT (01:16 UTC)
On the ground
13 minutes
Path length
11.8 miles (19.0 km)
Path width
750 yards (686 m)
Deaths
0
Injuries
4
Property damage
$900,000
County
Hunt County
Touchdown point
33.196, -96.249
Lift-off point
33.264, -96.062
Record number
1404031903-01

The damage survey

3 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Strong to severe thunderstorms developed ahead of a dryline moving across the region. These storms were hail producers and mainly affected areas primarily along and north of US 380 from Decatur to Sulphur Springs. The worst damage was done in Denton where hail up to the size of softballs caused close to $5 billion in damage. Three tornadoes also occurred with this system; an EF-0 in Collin County, an EF-0 in Hopkins County, and an EF-1 in Hunt County.

A National Weather Service storm survey crew determined a long track tornado produced EF1 damage in several spots in Hunt County. The hardest hit home was a ranch for exotic birds and chickens. This tornado produced a non continuous path for nearly 12 miles, producing several pockets of tree and fence damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

20 minutes of warning. NWS FWD issued a tornado warning for this county at 00:43 UTC, 20 minutes before the tornado touched down, in force until 01:30 UTC.

The county was under a tornado watch, issued at 18:55 UTC and running to 01:55 UTC.

Issued (UTC)ExpiredProductOffice
15:56 UTC16:47 UTCSevere Thunderstorm WarningFWD
18:55 UTC01:55 UTCTornado WatchFWD
21:45 UTC22:45 UTCSevere Thunderstorm WarningFWD
00:43 UTC01:30 UTCTornado WarningFWD
01:27 UTC01:57 UTCTornado WarningFWD
01:40 UTC03:45 UTCFlash Flood WarningFWD
01:55 UTC04:59 UTCTornado WatchFWD
02:52 UTC03:15 UTCSevere Thunderstorm WarningFWD
05:00 UTC08:23 UTCWind AdvisoryFWD
14:19 UTC00:52 UTCFlood WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:57 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 3, 3:45 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Apr 3, 3:45 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT THU APR 3 2014

.DISCUSSION...
A DRYLINE HAS SURGED THROUGH BOWIE AND BRIDGEPORT BUT REMAINS WELL
WEST OF COMANCHE AND GOLDTHWAITE. THE BULGE HAS HELPED MAXIMIZE
LOW-LEVEL CONVERGENCE WHERE THE INITIAL SURFACE-BASED STORMS
DEVELOPED. DESPITE PERSISTENT CLOUD COVER EAST OF THE BOUNDARY...
TEMPERATURES CLIMBED INTO THE 80S WITH DEW POINTS IN THE MID TO
UPPER 60S. MID-AFTERNOON MLCAPE VALUES HAVE EXCEEDED 3000J/KG...
AND NEW UPDRAFTS ROOTED IN THIS VERY UNSTABLE BOUNDARY LAYER WILL
QUICKLY BE ABLE TO SUPPORT LARGE HAIL. ALTHOUGH THERE HAS BEEN
SOME MOISTURE RECOVERY IN THE MID-LEVELS...THERE REMAINS AMPLE DRY
AIR TO ENHANCE THE DOWNBURST POTENTIAL WITH STORMS THIS AFTERNOON.
WITH THE INITIAL STORMS...HIGH LCLS AND VEERING WINDS AHEAD OF THE
BOUNDARY WILL TEND TO REDUCE THE TORNADO THREAT. ALTHOUGH THE
DRYLINE WILL ENHANCE THE LOW-LEVEL SHEAR...CONVECTIVE ELEMENTS
WILL HAVE A TENDENCY TO GRADUALLY SEPARATE FROM THE BOUNDARY.
HOWEVER...DEEP LAYER SHEAR FAVORS ROTATING UPDRAFTS. AND WITH
DISCRETE CELLS IN A VERY UNSTABLE ENVIRONMENT...THE TORNADO THREAT
WILL GRADUALLY INCREASE AS THE ACTIVITY MOVES EAST...EVEN WITHOUT
THE AID OF NEAR-BOUNDARY MECHANICS.

HOWEVER...INHIBITION REMAINS FARTHER EAST AND MAY PREVENT DEEP
CONVECTION FROM INITIATING FAR IN ADVANCE OF THE BOUNDARY. THIS
COULD KEEP THE SOUTHEASTERN HALF OF THE CWA...WHICH WILL REMAIN
WELL SEPARATED FROM THE LARGE-SCALE FORCING FOR ASCENT...
RELATIVELY QUIET UNTIL THE EVENING HOURS. A COLD FRONT IS JUST
NORTH OF THE RED RIVER AND WILL EVENTUALLY OVERWHELM THE LINGERING
DRYLINE THIS EVENING...INCREASING STORM CHANCES ACROSS CENTRAL AND
EAST TEXAS. WITH THIS SURFACE FOCUS... DISCRETE CELLS MAY
EVENTUALLY CONGEAL INTO A LINEAR MCS...WHICH WOULD INCREASE THE
WIND THREAT WHILE DIMINISHING THE POTENTIAL FOR LARGE HAIL AND
TORNADOES.

WARM AND HUMID WEATHER HAS PREVAILED MUCH OF THE WEEK...BUT FRIDAY
MORNING WILL BE NOTICEABLY COOLER WITH GUSTY NORTH WINDS.
TEMPERATURES MAY DIP INTO THE 30S IN NORTHERN ZONES SATURDAY
MORNING. ALTHOUGH DEW POINTS ARE MARGINAL FOR FROST...ANYONE
CONCERNED ABOUT SENSITIVE VEGETATION SHOULD KEEP ABREAST OF THE
FORECAST.

A LONGWAVE TROUGH APPROACHING THE WEST COAST WILL CREEP SLOWLY
TOWARD TEXAS THIS WEEKEND. PACIFIC MOISTURE WILL BEGIN STREAMING
OVER THE COOL SURFACE LAYER ON SATURDAY WHEN RAIN CHANCES WILL
RETURN TO THE FORECAST. THE CLOUDY AND UNSEASONABLY COOL WEATHER
WILL CONTINUE ON SUNDAY WHEN GULF MOISTURE RETURNS AT 850MB.
PROGGED ISENTROPIC LIFT OVER THE COOL SURFACE LAYER WOULD RESULT
IN WIDESPREAD RAIN. A 40 POP ON DAY 4 SHOWS MODERATE TO HIGH
CONFIDENCE IN RAIN OCCURRING...BUT THIS IS UNLIKELY TO YIELD THE
COPIOUS RAINFALL THAT THE DROUGHT-PLAGUED REGION NEEDS. HOWEVER...
A SLOW/GENTLE RAIN AND LIMITED EVAPORATION WILL ALLOW THE TOPSOIL
TO MAKE THE MOST OF WHAT DOES FALL. UNFORTUNATELY FOR THOSE
ENGAGED IN OUTDOOR ACTIVITIES...SUNDAY LOOKS TO BE AN UNSEASONABLY
COOL AND DAMP DAY FOR APRIL.

THE TROUGH WILL PASS EAST AROUND MONDAY...BRINGING AN END TO THE
RAIN CHANCES. REINFORCING SHOTS OF COOL AIR IN THE NORTHWEST FLOW
ON THE BACKSIDE OF THE SYSTEM WILL PREVENT TEMPERATURES FROM
RETURNING TO NORMAL UNTIL LATE NEXT WEEK.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  48  67  45  67  48 /  20   0   0  20  20
WACO, TX              50  70  44  68  48 /  30   0   0  20  30
PARIS, TX             48  65  41  65  46 /  70   0   0  10  20
DENTON, TX            45  67  42  65  46 /  20   0   0  20  20
MCKINNEY, TX          46  67  40  65  46 /  20   0   0  10  20
DALLAS, TX            49  68  46  66  48 /  20   0   0  20  20
TERRELL, TX           50  67  43  65  47 /  50   0   0  20  20
CORSICANA, TX         51  68  45  66  48 /  50   0   0  20  30
TEMPLE, TX            50  70  44  66  49 /  30   0   0  20  30
MINERAL WELLS, TX     43  69  40  66  46 /   5   0   0  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ091-100>102-
115>117-129>132-141.

&&

09/25
Hazardous weather outlook, Apr 3, 3:24 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT THU APR 3 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE WILL BE A RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS MUCH OF NORTH AND CENTRAL TEXAS. THE RISK AREA IS EAST OF A
LINE FROM ST JO TO MINERAL WELLS TO COMANCHE...AND INCLUDES THE
DFW METROPLEX AND THE WACO/TEMPLE/KILLEEN AREAS. LARGE HAIL AND
DAMAGING THUNDERSTORM WINDS ARE THE MAIN THREATS...BUT ONE OR TWO
TORNADOES MAY ALSO OCCUR.

ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ALONG AND WEST OF
INTERSTATE 35. A RED FLAG WARNING WILL BE IN EFFECT THROUGH EARLY
THIS EVENING IN AREAS ALONG AND WEST OF A LINE FROM NOCONA...TO
GLEN ROSE...TO COMANCHE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
LOW THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...BUT THE ACTIVITY IS NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED IN SOME AREAS THROUGH
THIS EVENING.

In the hours before

Local storm report, Apr 3, 7:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             NEW HOPE                33.21N  96.56W
04/03/2014  E1.00 INCH       COLLIN             TX   AMATEUR RADIO

            QUARTER SIZE HAIL IN NEW HOPE
Local storm report, Apr 3, 7:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             6 NW FORT WORTH         32.81N  97.41W
04/03/2014  E1.00 INCH       TARRANT            TX   AMATEUR RADIO

            QUARTER HAIL REPORTED IN NORTH FORT WORTH OFF BOAT CLUB
            ROAD
Local storm report, Apr 3, 7:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
748 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             2 W FRISCO              33.15N  96.86W
04/03/2014  E0.88 INCH       DENTON             TX   AMATEUR RADIO

            2 MILES WEST OF STONEBROOK AND FM 423
Local storm report, Apr 3, 7:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             FRISCO                  33.15N  96.83W
04/03/2014  E1.75 INCH       DENTON             TX   TRAINED SPOTTER
Local storm report, Apr 3, 7:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             FRISCO                  33.15N  96.83W
04/03/2014  E2.00 INCH       DENTON             TX   TRAINED SPOTTER
Local storm report, Apr 3, 7:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     FARMERSVILLE            33.17N  96.37W
04/03/2014  M68 MPH          COLLIN             TX   AMATEUR RADIO

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 00:00Z

1.1 hours before the tornado, 115 km from the path. April 4, 2014.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 949 joules per kilogram, CIN -174, lifted condensation level 1694 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 211 square meters per square second, 0 to 6 km bulk shear 58 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-174 J/kg
Surface CAPE
3391 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
58 kt
0-1 km bulk shear
22 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.1
Supercell composite
8.1
0-3 km lapse rate
7.2 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 12:00Z

10.9 hours after it, 115 km from the path. April 4, 2014.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -101049, lifted condensation level 1326 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-04-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -360 square meters per square second, 0 to 6 km bulk shear 57 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-101049 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
57 kt
0-1 km bulk shear
32 kt
0-1 km storm-relative helicity
-360 m²/s²
0-3 km storm-relative helicity
-156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
1.3 K/km

Open this sounding in Storm Lab

The radar

The Dallas/Ft Worth radar (KFWS), 130 km away, was scanning. The volume nearest the touchdown began at 01:02 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:39 UTCHAIL 13 Se MustangDenton, TXQUARTER SIZE HAIL 3 SE OF MUSTANG
23:43 UTCFUNNEL CLOUD2 E ProsperCollin, TXFUNNEL CLOUD HALF WAY TO THE GROUND 2 MILES EAST OF PROSPER
23:48 UTCHAIL 1ProsperCollin, TX$$
23:48 UTCHAIL 1ProsperCollin, TX
23:49 UTCHAIL 1.5CelinaCollin, TX$$
23:49 UTCHAIL 1.5CelinaCollin, TX
00:15 UTCHAIL 1.75MckinneyCollin, TXREPORTED AT SHERIFFS OFFICE AT BLOOMDALE ROAD AND US 75
00:27 UTCTORNADOPrincetonCollin, TXHAMS REPORTED THAT TORNADO CROSSED HWY 380 AT NORTH 6TH STREET
00:32 UTCHAIL 0.882 W FriscoDenton, TX2 MILES WEST OF STONEBROOK AND FM 423
00:37 UTCHAIL 1New HopeCollin, TXQUARTER SIZE HAIL IN NEW HOPE
00:40 UTCHAIL 1.5FriscoCollin, TX$$
00:40 UTCHAIL 1.5FriscoCollin, TX
00:45 UTCHAIL 1.755 Sw ProsperDenton, TXGOLF BALL HAIL DAMAGED ROOF OF HOME AND TOOK OUT TWO WINDOWS NEAR LEGACY AND SH121
00:47 UTCHAIL 1.75FriscoDenton, TX$$
00:47 UTCHAIL 1.75FriscoDenton, TX
00:50 UTCTSTM WND GST 68FarmersvilleCollin, TX$$
00:50 UTCTSTM WND GST 68FarmersvilleCollin, TX
00:50 UTCHAIL 1.756 Sw ProsperDenton, TXRICHMOND DRIVE IN FRISCO
00:50 UTCHAIL 1.75PlanoCollin, TXMCDERMOTT AND CUSTER.
00:50 UTCHAIL 2FriscoDenton, TX$$
00:50 UTCHAIL 2FriscoDenton, TX
01:00 UTCHAIL 1.25AllenCollin, TXHALF DOLLAR HAIL REPORTED IN ALLEN
01:00 UTCHAIL 23 Nw MckinneyCollin, TXREPORTED AT HWY 380 AND LAKE FOREST DRIVE
01:00 UTCTORNADO -13 E MeritHunt, TXBASED ON AN NWS DAMAGE SURVEY...AN EF1 TORNADO WITH A PATH LENGTH OF APPROXIMATELY 1.8 MILES OCCURRED 3 MILES EAST OF MERIT. THE TIME OF OCCURRENCE IS APPROXIMATE.
01:07 UTCTSTM WND DMG15 Nw GreenvilleCollin, TXHOME SIGNIFICANTLY DAMAGED ON COUNTY ROAD 1081 15 MILES NORTHWEST OF GREENVILLE
01:07 UTCTSTM WND DMG7 Nw GreenvilleCollin, TXHOME SIGNIFICANTLY DAMAGED ON COUNTY ROAD 1081 15 MILES NORTHWEST OF GREENVILLE
01:07 UTCHAIL 2AllenCollin, TXREPORTED AT LEGACY AND JUPITER
01:09 UTCTSTM WND DMG9 N GreenvilleHunt, TXHOME SIGNIFICANTLY DAMAGED ON COUNTY ROAD 1032 9 MILES NORTH OF GREENVILLE
01:18 UTCHAIL 0.75MelissaCollin, TX$$
01:18 UTCHAIL 0.75MelissaCollin, TX
01:20 UTCHAIL 1.5LucasCollin, TX$$
01:20 UTCHAIL 1.5LucasCollin, TX
01:20 UTCHAIL 1.5LucasCollin, TX$$
01:20 UTCHAIL 1.5LucasCollin, TX
01:35 UTCHAIL 1.5MckinneyCollin, TXPING PONG TO GOLFBALL SIZE HAIL IN THE COMMUNITY OF CRAIG RANCH
01:45 UTCHAIL 1.75CommerceHunt, TXAT TEXAS A&M COMMERCE CAMPUS. FELL FOR ABOUT 15 MINTUES
02:01 UTCHAIL 1.75CooperDelta, TXGOLFBALL SIZE HAIL IN COOPER
02:14 UTCTSTM WND DMGTiraHopkins, TXMETAL BUILDING DAMAGED IN TIRA
02:19 UTCTSTM WND DMG3 S TiraHopkins, TXPOSSIBLE TORNADO NEAR TIRA/BIRTHRIGHT. INTERSECTION OF HWY 19 AND FM 71. MULTIPLE HOMES AND BUSINESSES DAMAGED. WATER TOWER BLOWN OVER. CREWS STILL INVESTIGATING DAMAGE.
02:19 UTCTSTM WND DMG3 S TiraHopkins, TXPOSSIBLE TORNADO NEAR TIRA/BIRTHRIGHT. INTERSECTION OF HWY 19 AND FM 71. MULTIPLE HOMES AND BUSINESSES DAMAGED. WATER TOWER BLOWN OVER. CREWS STILL INVESTIGATING DAMAGE. NO KNOWN INJURIES AT THIS TIME.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2014 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 3, 2014

12 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 35:19 AM CDTEF1Saint Louis, MO0.6100
April 38:30 AM CDTEF1White, IL1.090$50,000
April 37:27 PM CDTEF0Collin, TX0.9401$200,000
April 37:56 PM CDTEF0Butler, MO0.250$17,000
April 38:40 PM CDTEF0Union, IL0.350$8,000
April 38:52 PM CDTEF0Union, IL5.085$7,000
April 39:00 PM CDTEF1Butler, MO0.675$2,000
April 39:00 PM CDTEF0Union, IL3.275$7,000
April 39:01 PM CDTEF1Stoddard, MO7.475$8,000
April 39:20 PM CDTEF0Hopkins, TX0.62501$425,000
April 39:25 PM CDTEF1Williamson, IL0.850$10,000
April 39:40 PM CDTEF2Ripley, MO3.5220$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.